The source of error behavior for the solution of Black-Scholes PDE by finite difference and finite element methods


Ozer H. Ü. , Duran A.

INTERNATIONAL JOURNAL OF FINANCIAL ENGINEERING, vol.5, no.3, 2018 (Journal Indexed in ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 5 Issue: 3
  • Publication Date: 2018
  • Doi Number: 10.1142/s2424786318500287
  • Title of Journal : INTERNATIONAL JOURNAL OF FINANCIAL ENGINEERING

Abstract

Black-Scholes partial differential equation (PDE) is one of the most famous equations in mathematical finance and financial industry. In this study, numerical solution analysis is done for Black-Scholes PDE using finite element method with linear approach and finite difference methods. The numerical solutions are compared with Black-Scholes formula for option pricing. The numerical errors are determined for the finite element and finite difference applications to Black-Scholes PDE. We examine the error behavior and find the source of the corresponding errors under various market situations.